Hail, Newton
- When
- June 22, 9:58 PM CST
- Where
- Newton County, 2.1 mi WSW of Marocco
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.941, -87.488
Quarter size hail was reported near 400 South and 500 West.
A line of thunderstorms moved into northwestern Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of thunderstorms moved into northwestern Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 22, 8:57 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
957 PM CDT MON JUN 22 2015
.MESOSCALE DISCUSSION...
703 PM CDT
CONTINUE TO MONITOR THUNDERSTORM TRENDS ACROSS THE AREA...IN
PARTICULAR ACROSS FAR WESTERN AND NORTH CENTRAL ILLINOIS.
LATEST RADAR TRENDS WOULD SUGGEST THAT SUBSTANTIAL INSTABILITY
AND MORE THAN SUFFICIENT BULK SHEAR IN PLACE IS ALLOWING FOR
ORGANIZED DEVELOPMENT WITH ROTATING UPDRAFTS...WITH THUNDERSTORMS
THAT ARE APPROACHING THE FAR WESTERN CWA. HOWEVER...OVER THE LAST
HOUR...THE CURRENT THUNDERSTORMS HAVE STRUGGLED TO MAINTAIN THEIR
INTENSITY. MAIN STORM OF FOCUS AT THE MOMENT IS MOVING EAST
SOUTHEAST THROUGH WHITESIDE COUNTY INTO LEE AND OGLE. THIS STORM
HAS MAINTAINED ITSELF FOR THE LAST HOUR AND EXHIBITED MID LEVEL
ROTATION...BUT WITH ITS MAIN CORE STRUGGLING TO PERSIST. THIS IS
LIKELY OWING TO THE STOUT CAP/WARM AIR ALOFT...WHICH IS ALSO
LIMITING OVERALL COVERAGE OF ANY STRONG/SEVERE STORMS.
HOWEVER...PER AMDAR SOUNDINGS...CAP HAS ERODED SIGNIFICANTLY IN
THE NEAR TERM AND WILL LIKELY CONTINUE TO SHOW THIS TREND OVER THE
NEXT COUPLE OF HOURS.
AN ERODING CAP WITH MID LEVEL ENERGY STILL PUSHING OVER STRONG
LOW LEVEL CONVERGENCE ALONG EASTWARD MOVING FRONTAL
BOUNDARY...WILL LIKELY ALLOW FOR INCREASING INTENSITY OF CURRENT
STORMS AND COULD ALLOW FOR COVERAGE TO ALSO BEGIN INCREASING.
DISCRETE THUNDERSTORM DEVELOPMENT WILL LIKELY BE MORE FAVORED IN
THE NEAR TERM WITH THE MAIN THREAT OF SEVERE STORMS LIKELY ACROSS
THE WATCH BOX. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE MAIN THREATS BUT STRONG LOW LEVEL HELICITY IN THE PRESENCE OF
SEVERAL LOW LEVEL FOCI...A FEW TORNADOES WILL ALSO BE POSSIBLE.
CONFIDENCE WITH THE EVOLUTION OF CURRENT AND EXPECTED STORMS IN
THE NEAR TERM IS LOWER...BUT LIKELY SCENARIO IS FOR THESE STORMS
TO CONGEAL INTO A FORWARD PROPAGATING MCS WITH WIND AND HEAVY
RAINFALL THE MAIN THREAT. ESPECIALLY AS CURRENT PWATS OF AROUND
2.0 INCHES JUST WEST OF THE CWA...WILL SHIFT EAST ACROSS THE CWA
LATER THIS EVENING.
RODRIGUEZ
&&
.SHORT TERM...
234 PM CDT
TUESDAY THROUGH THURSDAY...
ANTI-CYCLONIC SFC RIDGE WILL BE SLIDING
SOUTHEAST ACROSS THE UPPER MIDWEST...WITH THE LEADING EDGE PRODUCING
A WEAK PRESSURE GRADIENT. THIS WILL ALLOW WINDS TO QUICKLY VEER
NORTH/NORTHEAST AND LIKELY BRING SLIGHTLY COOLER AIR INTO NORTHEAST
IL TUE. A FRONTAL BOUNDARY WILL BRING DRIER AIR AND P-CLOUDY SKIES
TO THE FORECAST AREA FOR TUE...WITH TEMPS HOLDING ARND 80 TO THE LOW
80S. WITH A WEAK GRADIENT EXPECTED TUE AFTN...A LAKE BREEZE MAY
DEVELOP AND COOL TEMPS IN THE AFTN NEAR LAKE MICHIGAN.
PROGRESSIVE FLOW REMAINS ALOFT...WHICH WILL HELP TO FLUSH THE SFC
RIDGE EAST BY EARLY WED. THE QUASI-STATIONARY FRONTAL BOUNDARY WILL
BEGIN TO WORK BACK NORTH EARLY WED...WITH MOISTURE POOLING NORTH
ALONG RETURN FLOW FROM THE WESTERN SFC RIDGE ACROSS THE SOUTHEASTERN
CONUS. GUIDANCE CONTINUES TO POINT TOWARDS YET ANOTHER SFC LOW
DEVELOPING ACROSS THE SOUTHERN PLAINS...THEN LIFTING NORTHEAST
TOWARDS THE WESTERN GREAT LAKES LATE WED EVE.
PRECIP CHANCES WILL STEADILY INCREASE AS LLVL MOISTURE RAMPS UP WED
AFTN/EVE. WIND FIELDS CONTINUE TO LOOK IMPRESSIVE WED EVE ACROSS THE
FORECAST AREA...AS A DYNAMIC MID-LVL VORT RIDES EAST ALONG THE ZONAL
FLOW AT 500MB. GIVEN THE BUOYANT ATMOSPHERE WED NGT...AND THE
POTENTIAL FOR DEVELOPMENT OF AN MCS WITH THE NEXT WAVE...SEEMS
FAVORABLE THAT HEAVY RAINFALL OR FLASH FLOODING REMAINS A MAIN
CONCERN. THIS CONVECTIVE ACTIVITY WILL THEN LIKELY PUSH THE FRONTAL
BOUNDARY BACK TO THE SOUTH...OR AT LEAST IN THE FAR SOUTHERN CWFA
THUR. WILL CONTINUE THE MENTION OF PRECIP ACROSS THE ENTIRE FORECAST
AREA THUR...ALTHOUGH COULD SEE THE CONVECTIVE/PRECIP CHANCES
SHIFTING SOUTH AWAY FROM THE WISC/IL STATELINE.
TEMPS WED/THUR WILL WARM BACK INTO THE LOW/MID 80S. WINDS MAY REMAIN
SLIGHTLY EASTERLY/SOUTHEASTERLY WED ACROSS FAR NORTHEAST IL...AND
COULD KEEP TEMPS SLIGHTLY COOLER WITH A MARINE LAYER BLEEDING
INLAND.
BEACHLER
&&
.LONG TERM...
239 PM CDT
WEDNESDAY NIGHT THROUGH MONDAY...
NUMERICAL MODELS CONTINUE TO EVOLVE UPPER PATTERN SIGNIFICANTLY LATE
WEEK AND THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER WESTERN NORTH
AMERICA WITH A TROUGH CARVING OUT OVER THE GREAT LAKES. THIS
DEVELOPING HIGH AMPLITUDE PATTERN WILL CAUSE TWO IMPORTANT SHIFTS IN
OUR SENSIBLE WEATHER FOR LATE WEEK AND BEYOND. FIRST... NORTHWEST
FLOW ALOFT WILL ENABLE MUCH COOLER CONDITIONS COMPARED TO SEASONAL
AVERAGES FOR LATE JUNE. THIS WILL BE ESPECIALLY THE CASE FRIDAY AS
COOLER AIR VIA NORTHEASTERLY FLOW BEHIND A DEPARTING COLD FRONT AND
AHEAD OF WEAK HIGH PRESSURE MAY NOT ALLOW TEMPS TO REACH 70 RIGHT
ALONG THE LAKE MICHIGAN SHORE... CLOSE TO 15 DEGREES BELOW THE
AVERAGE MAX TEMPS. HIGH TEMPS ARE LOOKING TO REMAIN IN THE 70S SAT-
MON.
AND THE SECOND IMPORTANT SHIFT IN OUR SENSIBLE WEATHER FOR LATE WEEK
AND THE WEEKEND... WHILE EACH DAY WILL WARRANT MENTION OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST... WITH HIGH AMPLITUDE NORTHWEST FLOW
ALOFT... THE NATURE OF THE RAIN AND RAIN PRODUCING SYSTEMS WILL BE
DRASTICALLY DIFFERENT THEN WHAT WE HAVE EXPERIENCED THE PAST 2
WEEKS. THE UPSHOT WILL BE BRIEFER DURATION LIGHTER RAINFALL EVENTS.
NOT THAT A MOMENTARY HEAVIER SHOWER WONT BE POSSIBLE... (IT STILL
WILL)... BUT FLOODING RAINS APPEAR UNLIKELY AS GULF MOISTURE GETS
CUT OFF. THIS WILL ALLOW FOR AREA RIVERS TO CONTINUE TO FALL.
ED F
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* TSRA MAINLY EAST/SOUTH OF ORD/MDW THROUGH LATE EVENING...
CLOSEST TO MDW.
* PATCHY MVFR CIGS AROUND 2500 FT THROUGH LATE EVE.
* COLD FRONT PASSES 0430-0530Z...WIND SHIFT TO WEST-NORTHWEST AND
SHRA/TSRA THREAT ENDS.
* NORTHEAST WINDS LIKELY TUESDAY AFTERNOON.
RATZER
//DISCUSSION...UPDATED 03Z...
CLUSTER OF SEVERE THUNDERSTORMS PASSING JUST SOUTH OF CHICAGO
TERMINALS AS OF 03Z...WITH ADDITIONAL TSRA OVER SOUTHERN LAKE
MICHIGAN 25-30 NM NORTHEAST OF ORD/MDW. WORST OF ACTIVITY SHOULD
REMAIN EAST/SOUTH OF THESE TERMINALS LATE THIS EVENING...WITH A
FEW ISOLATED SHRA/TSRA STILL POSSIBLE UNTIL COLD FRONT CURRENTLY
MOVING INTO NORTHWEST IL MOVES THROUGH DURING THE 0430Z-0530Z
PERIOD. SEVERE WX...INTENSE LIGHTNING AND TOPS NEARLY 60 KFT WITH
STORMS BETWEEN JOT AND IKK.
WINDS APPEAR TEMPORARILY WEST AT ORD/MDW WITH SOME OUTFLOW FROM
SHRA...BUT WILL LIKELY BACK SOUTHWEST AGAIN FOR A TIME UNTIL
FROPA. WINDS SHIFT WEST-NORTHWEST BEHIND FRONT.
RATZER
PREVIOUS DISCUSSION FROM 00Z...
THUNDERSTORMS ARE INCREASING IN COVERAGE OVER EASTERN IA/WESTERN
IL AT 2330Z...IN ASSOCIATION WITH A MID-LEVEL SHORT WAVE
DISTURBANCE. MONITORING OF AMDAR ASCENT SOUNDINGS OVER THE PAST
SEVERAL HOURS HAS INDICATED SLOWLY WEAKENING CAP OVER NORTHERN IL
WITH BOUNDARY LAYER WARMING AND COOLING ALOFT DUE TO LARGE SCALE
ASCENT. WHILE GREATEST POTENTIAL FOR THUNDERSTORMS...ESPECIALLY
SEVERE STORMS...WILL LIKELY REMAIN SOUTH OF TERMINALS...IT DOES
APPEAR THAT TRENDS WILL SUPPORT AT LEAST A BRIEF PERIOD OF TSRA AT
CHICAGO TERMINALS MID-LATE EVENING. HAVE MAINTAINED ONLY A VCTS AT
RFD AS IT LOOKS LIKE MOST ACTIVITY WILL PASS SOUTH OF THE AIRPORT.
SOME PATCHY MVFR CIGS NEAR 2500 FT ALREADY DEVELOPING IN A FEW
SPOTS AND EXPECT CONDITIONS IN/NEAR TSRA TO LOWER TO MVFR
VIS/CIGS. COLD FRONT LOOKS TO PUSH THROUGH TERMINALS LATE THIS
EVENING...WITH TSRA THREAT ENDING 04-05Z.
FORECAST SOUNDINGS INDICATE GOOD DRYING IN LOW LEVELS OVERNIGHT
WITH VFR CONDITIONS EXPECTED THROUGH TUESDAY. MODEST WEST-
NORTHWEST WINDS TO BECOME NORTHWEST BY TUESDAY AM...AND LIKELY
NORTHEAST OFF LAKE MICHIGAN TUESDAY AFTERNOON.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM-HIGH IN SHRA/TSRA TRENDS AND MVFR CIGS THIS EVE.
* HIGH ALL OTHER ELEMENTS.
RATZER
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...TSRA LIKELY...ESPECIALLY LATE. SOUTHEAST WINDS.
THURSDAY...CHANCE TSRA. SOUTHEAST WINDS BECOMING NORTHWEST.
FRIDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.
SATURDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.
SUNDAY...CHANCE TSRA. SOUTHWEST WINDS.
RATZER
&&
.MARINE...
230 PM CDT
CONVECTION THIS EVENING CONTINUES TO ROLL WEST TO EAST
ACROSS THE LAKE...WITH SOME OF THE THUNDERSTORMS BECOMING STRONG OR
SEVERE. THE MAIN CONCERN FROM ANY THUNDERSTORMS WOULD BE WIND GUSTS
IN EXCESS OF 50KT. OTHERWISE THE BETTER MIXING HAS BEEN SLOW TO
DEVELOP WITH WINDS GENERALLY FROM THE SOUTH BETWEEN 10-20KT. CLOSER
TO THE NEARSHORE WATERS WINDS HAVE INCREASED THIS AFTN TO BETWEEN 20-
30KT...AND COULD SEE SOME GALE FORCE GUSTS TO 35KT.
LOW PRESSURE WILL SLIDE EAST ACROSS LAKE SUPERIOR TONIGHT...WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. THIS WILL ALLOW WINDS TO
QUICKLY VEER NORTH WITH A WEAK BUMP IN THE GRADIENT AND WINDS
BRIEFLY INCREASING TO 10-20KT OVERNIGHT. THEN WINDS WILL DIMINISH
TUE...WITH THE GRADIENT WEAKENING. THE FAST WEST TO EAST FLOW WILL
CONTINUE WITH HIGH PRESSURE SHIFTING EAST WED...AND WINDS TURNING
SOUTHERLY. THE GRADIENT APPEARS TO INCREASE YET AGAIN LATE WED/THUR
WITH ANOTHER LOW PRESSURE SYSTEM NEARING LAKE MICHIGAN.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT MON JUN 22 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
HEAVY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING.
A LOCALIZED TORNADO THREAT.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS ARE EXPECTED TO DEVELOP FROM SOUTHERN WISCONSIN
THROUGH EASTERN IOWA AND WESTERN ILLINOIS LATE THIS AFTERNOON.
AS THESE MOVE INTO THE OUTLOOK AREA INTO EARLY THIS EVENING THEY
WILL LIKELY INCREASE IN COVERAGE. SEVERE WEATHER WILL BE
POSSIBLE AREAWIDE...WITH A SLIGHTLY HIGHER LIKELIHOOD SOUTH OF
I-88. THE PRIMARY TIMING LOOKS TO BE 5-9 PM WEST OF THE
INTERSTATE 55 CORRIDOR...AND 7 TO 11 PM EAST OF THE INTERSTATE
55 CORRIDOR.
DISCUSSION:
STORMS SHOULD INCREASE IN COVERAGE ACROSS THE REGION BY LATE
AFTERNOON AND ESPECIALLY EARLY THIS EVENING AS THEY MOVE
EAST...WITH LIKELY EXPLOSIVE SEVERE THUNDERSTORM DEVELOPMENT IN
SOME AREAS. A RISK OF LARGE AND DAMAGING HAIL AND DAMAGING WINDS
EXISTS WITH ANY OF THE STORMS DURING THIS TIME. THE DAMAGING
WINDS WILL BE GREATEST WITH ANY ORGANIZED COMPLEX OF
STORMS...WHICH ONE OR TWO IS LIKELY...AGAIN MORE SO SOUTH OF
I-88. A TORNADO OR TWO IS POSSIBLE AS WELL. IN ADDITION...THE
STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND
ISOLATED FLOODING PROBLEMS.
MODERATE TO MAJOR FLOODING CONTINUES ON THE PORTIONS OF THE
IROQUOIS RIVER...MODERATE FLOODING CONTINUES ON THE ILLINOIS
RIVER NEAR LA SALLE...AND MINOR TO MODERATE FLOODING CONTINUES
ON PORTIONS OF THE KANKAKEE RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN AS EARLY AS WEDNESDAY...BUT ARE
MORE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD POTENTIALLY BE SEVERE...THOUGH THE MORE LIKELY
HAZARD WILL PROBABLY BE HEAVY RAINFALL AND THE THREAT OF FLASH
FLOODING.
PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR A PERIOD THIS EVENING.
&&
LMZ740>745-232030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH THUNDERSTORMS
LIKELY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE AND
PRODUCE WIND GUSTS OVER 50 KT.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
LATE THIS MORNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ANY OF
WHICH COULD BE SEVERE AND PRODUCE WIND GUSTS OVER 50 KT.
AREAS OF DENSE FOG WILL CONTINUE THROUGH MID MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO
THURSDAY...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE.
&&
MTF/RC/BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1002 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO 1 S COAL CITY 41.27N 88.28W
06/22/2015 GRUNDY IL PUBLIC
CONFIRMED TORNADO. MULTIPLE TREES DOWN NEAR I-55/COAL
CITY EXIT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG COAL CITY 41.29N 88.28W
06/22/2015 GRUNDY IL EMERGENCY MNGR
MULTIPLE BUILDINGS DAMAGED INCLUDING RESIDENTIAL HOMES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1020 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLOOD OTTAWA 41.35N 88.84W
06/22/2015 LA SALLE IL PUBLIC
4 INCHES OF STANDING WATER ON I-80 NEAR MILEMARKER 95.
&&
AKRULLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1022 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG BRAIDWOOD 41.27N 88.22W
06/22/2015 WILL IL AMATEUR RADIO
I-55 AND REED RD. HIGH TENSION POWER LINES DOWN ACROSS
INTERSTATE. ALL LANES BLOCKED.
&&
BNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1028 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO BRAIDWOOD 41.27N 88.22W
06/22/2015 WILL IL PUBLIC
I-55 BLOCKED IN BOTH DIRECTIONS IN BRAIDWOOD IL DUE TO
DOWNED POWER LINES.
&&
AKRULLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1038 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN SENECA 41.30N 88.61W
06/22/2015 M2.00 INCH LA SALLE IL COCORAHS
RAINFALL IN 45 MINUTES.
&&
BNThe Chicago radar (KLOT), 89 km away, was scanning. The volume nearest the first event began at 03:56 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported near 400 South and 500 West.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590377.